MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S201
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this device declared end of life (eol).At the beginning of this year, the battery longevity showed two years remaining, with only 8% pacing.The device had first declared elective replacement indicator (eri) last month, and then recently declared eol.Subsequently, this device was explanted and replaced.No additional adverse patient effects were reported.This device is expected for return.
 
Event or Problem Description
It was reported that this implantable device declared end of life (eol).At the beginning of this year, the battery longevity showed two years remaining, with only 8% pacing.The device had first declared elective replacement indicator (eri) last month, and then recently declared eol.Subsequently, this device was explanted and replaced.No additional adverse patient effects were reported.This device was received for analysis.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, detailed mechanical and electrical testing was performed on the device.The device functioned normally throughout testing.Laboratory analysis determined that this device experienced normal battery depletion; however, it was reported from the field that the estimated longevity remaining value appeared to decrease more quickly than expected between routine follow-ups.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any (even slight) changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please note that, despite the drop in estimated longevity remaining, the actual battery condition did not change significantly between follow-ups.In summary, it was determined that this device experienced normal battery depletion, but declared eol earlier than previously estimated.

Brand Name
ALTRUA 20
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key12619381
Report Number2124215-2021-24366
Device Sequence Number3586368
Product Code LWP
UDI-Device Identifier00802526484384
UDI-Public00802526484384
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N970003/S096
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/05/2011
Device Model NumberS201
Device Catalogue NumberS201
Device Lot Number102946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date12/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale